I am really hoping somebody will read this and be able to help in some way. I have been diagnosed with Hashimots disease ( I have know for about 2-3 years now) I can not lose the 35 pounds I have put on. I have a nutritionalist and I am very aware of what I eat and how much I exercise. My weight has leveled off a little bit and only because of the diet and exercise but I can not lose any wieght. It is a big issue in my life. I try and lead as active a life as I can but I am really depressed and disgused with myself. I still have a lot of other symptons and my levels are coming back fine. My question is....if my metabolism is not working the way it should...is their any kind of medication or something that can help get me back to normal. I am not vain...I just do not feel comfortable in my body anymore. It's bad enough I always feel awful I don't need to look bad to. I really could use some guidance.
I believe they may need to up your dosage of synthoid. You may not be on the right dosage. My wife was increased from 25 to 50 and now she is starting to lose that extra weight. the dosage is different for each person. I hope that helps.
Thanks for writing. My levels (last time they were checked - 3 months ago) were fine. I believe they were .9 which the doctor says is fine. That is my problem, I don't think they will up my meds because they think my levels are great. So what do I do now. I am very sad and frustrated.
Hi, I have Hashimoto's too, and I know you are looking for an answer, sorry I don't have one, but our story is one in the same. I was diagnosed in October of last year and have put on 40 pounds, and you are so right, we feel terrible all the time, and now being this heavy is very depressing, I was overweight to begin with, it's so sad. I am exactly at a .9 also on my TSH and they will not up it anymore, but I have had it upped in past and than I have chest pain, so I like the dose i'm on because I probably feel the best I have in a year, just fat, I'm with you, if anyone has any suggestions, it would be appreciated. I too, have leveled out and am not gaining anymore, but can not lose weight no matter what I do. Thanks for listening and just know, there are people on here that finally know how you feel. Take care
I gained weight rapidly for about 6 months before being diagnosed with hypothyroidism. My doctor prescribed Xenecal. I lost 25 pounds in three months. I no longer use it. The side effects can be bad. You just have to monitor your fat intact or your stomach with be upset all the time. I was eating yogurt and granola all day and exercising constantly but nothing was working. This seemed to be the only thing that helped. I guess it is cheating but I feel better about myself and I am back to a level playing field with my weight. Hope this helped.
xenecal? What is that? Is is for people with thyroid disorders? You said bad side effects, what are they? Did you have any of them? Is this a weight loss medication? I've heard that once you are on Synthroid you can no longer take medication for weight loss, is this true? Would you say the Xenecal sped up your metabolism again? While on it were you still exercising alot still and eating sensibly? Intrested in knowing more about this.. Sure am at wits end as far as weight
thank you Shanniek for sharing your story with me. It is somewhat comforting to know I am not alone in this. I would feel better if none of us had these problems. As far as Hypo J's reponse...I to am interested in Xenecal and have similiar questions as Shanniek does. Please tell us more about it. Thank you for responding hope to hear from either one of you soon. Sandra
Hi again!! I am actually going to see my Enodcronologist next Monday and have a new list of questions to ask her. I will see if we could take theXenecal or if there is something else that we can do. So just keep checking in and hopefully I will be able to get us some answers next week.
Hi, I researched the medicine myself, Xenecal, I don't know. I'm so iffy on trying anything. I have so many symptoms and am on so much medication because of all my symptoms, I'm afraid to try anything else, and like I mentioned before, I have specifically heard that once taking thyroid medication you cannot take diet pills anymore. You might just check it out on the web yourself, I just typed in the name. Says it's a fat blocker, sounds kind of like a ex lax pill!!!!! Sounds like you have a constant case of diharrea. But ya know, we suffer with this weight thing, and I wouldn't be totally against that even with the side effects, I just don't know about whether it will interfere with any of my other pills, am anxious to hear from Hypo J to see how it works with the Synthroid.
I have had hypothyroid for 6 years and never been able to loose the 50 pounds I put on before diagnosed. I researched and found that some people still have symptoms with normal levels while taking Synthroid alone. I went to my doctor with information on Cytomel (T3) and wanted to try a combo he allowed me to try this in 4wks without dieting or exercise at all I have lost 5 pounds. (Just weighted today!!) This does not sound like alot but most of you here I think can understand the signifigance. Now I am highly motivated!! My family is very active we mountain bike here in East TN and love the outdoors. I have always felt like I had other problems than just not trying hard enough.
Thank you again for another response to my question/dilema. I actually did have a trainer and a nutritionalist and still could not get the weight off. But when I see my doctor I will ask about the T3 and T4 combo. Maybe that will help. It's just frustrating and very depressing. I feel like I am no longer the person I was.
I've been on 100 mcg Synthroid for about 2 years and it took almost 18 months before I started losing any significant amounts of weight. I did notice that I wasn't adding any weight. It could be the type of exercise you've been doing. If you can afford it, you might enlist the help of a Physical therapist or a Trainer at a gym . I found out I was working out at too high a heart rate for my age/weight and was actually burning muscle instead of fat. I've dropped about 10-12 pounds in the last 8 months. As I understand it, many people have trouble losing the weight. You might also ask your Dr about doing a combo of T3 and T4. I read about a study that said some people who were having trouble with this responded well to a combo T3/T4 treatment. It could also be that your dosage simply isn't high enough.
Hang in there, I know how frustrating and demoralizing it can be.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.